2021, 17: 319-336. doi: 10.3934/jmd.2021011

On the relation between action and linking

1. 

Ruhr-Universität Bochum, Universitätsstrasse 150, IB 3/79, Bochum 44801, Germany

2. 

RWTH Aachen, Jakobstrasse 2, Aachen 52064, Germany

3. 

Instituto de Matemática e Estatística, Departamento de Matemática, Universidade de São Paulo, Rua do Matão, 1010, Cidade Universitária, São Paulo, SP 05508-090, Brazil and NYU-ECNU Institute of Mathematical Sciences at NYU Shanghai, 3663 Zhongshan Road North, Shanghai, 200062, China

Received  July 31, 2020 Revised  April 09, 2021 Published  July 2021

We introduce numerical invariants of contact forms in dimension three and use asymptotic cycles to estimate them. As a consequence, we prove a version for Anosov Reeb flows of results due to Hutchings and Weiler on mean actions of periodic points. The main tool is the Action-Linking Lemma, expressing the contact area of a surface bounded by periodic orbits as the Liouville average of the asymptotic intersection number of most trajectories with the surface.

Citation: David Bechara Senior, Umberto L. Hryniewicz, Pedro A. S. Salomão. On the relation between action and linking. Journal of Modern Dynamics, 2021, 17: 319-336. doi: 10.3934/jmd.2021011
References:
[1]

A. Abbondandolo and G. Benedetti, On the local systolic optimality of Zoll contact forms, preprint, arXiv: 1912.04187.

[2]

A. AbbondandoloB. BramhamU. L. Hryniewicz and P. A. S. Salomão, Sharp systolic inequalities for Reeb flows on the three-sphere, Invent. Math., 211 (2018), 687-778.  doi: 10.1007/s00222-017-0755-z.

[3]

A. AbbondandoloB. BramhamU. L. Hryniewicz and P. A. S. Salomão, Systolic ratio, index of closed orbits and convexity for tight contact forms on the three-sphere, Compos. Math., 154 (2018), 2643-2680.  doi: 10.1112/S0010437X18007558.

[4]

D. Bechara Senior, Asymptotic action and asymptotic winding number for area-preserving diffeomorphisms of the disk, preprint, arXiv: 2003.05225.

[5]

G. Benedetti and J. Kang, A local contact systolic inequality in dimension three, J. Eur. Math. Soc. (JEMS), 23 (2021), 721-764.  doi: 10.4171/jems/1022.

[6]

D. Cristofaro-Gardiner and M. Hutchings, From one Reeb orbit to two, J. Differential Geom., 102 (2016), 25-36. 

[7]

D. Cristofaro-GardinerM. Hutchings and V. G. B. Ramos, The asymptotics of ECH capacities, Invent. Math., 199 (2015), 187-214.  doi: 10.1007/s00222-014-0510-7.

[8]

P. Dehornoy, Asymptotic invariants of $3$-dimensional vector fields, Winter Braids Lect. Notes, 2 (2015), 19 pp. doi: 10.5802/wbln.8.

[9]

É. Ghys, Right-handed vector fields & the Lorenz attractor, Jpn. J. Math., 4 (2009), 47-61.  doi: 10.1007/s11537-009-0854-8.

[10]

V. L. GinzburgD. HeinU. L. Hryniewicz and L. Macarini, Closed Reeb orbits on the sphere and symplectically degenerate maxima, Acta Math. Vietnam., 38 (2013), 55-78.  doi: 10.1007/s40306-012-0002-z.

[11]

U. L. Hryniewicz, A note on Schwartzman-Fried-Sullivan Theory, with an application, J. Fixed Point Theory Appl., 22 (2020), 20 pp. doi: 10.1007/s11784-020-0757-0.

[12]

M. Hutchings, Mean action and the Calabi invariant, J. Mod. Dyn., 10 (2016), 511-539.  doi: 10.3934/jmd.2016.10.511.

[13]

M. Hutchings, ECH capacities and the Ruelle invariant, preprint, arXiv: 1910.08260.

[14]

K. Irie, Equidistributed periodic orbits of $C^\infty$-generic three-dimensional Reeb flows, preprint, arXiv: 1812.01869.

[15]

K. Sigmund, On the space of invariant measures for hyperbolic flows, Amer. J. Math., 94 (1972), 31-37.  doi: 10.2307/2373591.

[16]

M. Weiler, Mean action of periodic orbits of area-preserving annulus diffeomorphisms, J. Topol. Anal., online ready. doi: 10.1142/S1793525320500363.

[17]

C. Viterbo, Metric and isoperimetric problems in symplectic geometry, J. Amer. Math. Soc., 13 (2000), 411-431.  doi: 10.1090/S0894-0347-00-00328-3.

show all references

References:
[1]

A. Abbondandolo and G. Benedetti, On the local systolic optimality of Zoll contact forms, preprint, arXiv: 1912.04187.

[2]

A. AbbondandoloB. BramhamU. L. Hryniewicz and P. A. S. Salomão, Sharp systolic inequalities for Reeb flows on the three-sphere, Invent. Math., 211 (2018), 687-778.  doi: 10.1007/s00222-017-0755-z.

[3]

A. AbbondandoloB. BramhamU. L. Hryniewicz and P. A. S. Salomão, Systolic ratio, index of closed orbits and convexity for tight contact forms on the three-sphere, Compos. Math., 154 (2018), 2643-2680.  doi: 10.1112/S0010437X18007558.

[4]

D. Bechara Senior, Asymptotic action and asymptotic winding number for area-preserving diffeomorphisms of the disk, preprint, arXiv: 2003.05225.

[5]

G. Benedetti and J. Kang, A local contact systolic inequality in dimension three, J. Eur. Math. Soc. (JEMS), 23 (2021), 721-764.  doi: 10.4171/jems/1022.

[6]

D. Cristofaro-Gardiner and M. Hutchings, From one Reeb orbit to two, J. Differential Geom., 102 (2016), 25-36. 

[7]

D. Cristofaro-GardinerM. Hutchings and V. G. B. Ramos, The asymptotics of ECH capacities, Invent. Math., 199 (2015), 187-214.  doi: 10.1007/s00222-014-0510-7.

[8]

P. Dehornoy, Asymptotic invariants of $3$-dimensional vector fields, Winter Braids Lect. Notes, 2 (2015), 19 pp. doi: 10.5802/wbln.8.

[9]

É. Ghys, Right-handed vector fields & the Lorenz attractor, Jpn. J. Math., 4 (2009), 47-61.  doi: 10.1007/s11537-009-0854-8.

[10]

V. L. GinzburgD. HeinU. L. Hryniewicz and L. Macarini, Closed Reeb orbits on the sphere and symplectically degenerate maxima, Acta Math. Vietnam., 38 (2013), 55-78.  doi: 10.1007/s40306-012-0002-z.

[11]

U. L. Hryniewicz, A note on Schwartzman-Fried-Sullivan Theory, with an application, J. Fixed Point Theory Appl., 22 (2020), 20 pp. doi: 10.1007/s11784-020-0757-0.

[12]

M. Hutchings, Mean action and the Calabi invariant, J. Mod. Dyn., 10 (2016), 511-539.  doi: 10.3934/jmd.2016.10.511.

[13]

M. Hutchings, ECH capacities and the Ruelle invariant, preprint, arXiv: 1910.08260.

[14]

K. Irie, Equidistributed periodic orbits of $C^\infty$-generic three-dimensional Reeb flows, preprint, arXiv: 1812.01869.

[15]

K. Sigmund, On the space of invariant measures for hyperbolic flows, Amer. J. Math., 94 (1972), 31-37.  doi: 10.2307/2373591.

[16]

M. Weiler, Mean action of periodic orbits of area-preserving annulus diffeomorphisms, J. Topol. Anal., online ready. doi: 10.1142/S1793525320500363.

[17]

C. Viterbo, Metric and isoperimetric problems in symplectic geometry, J. Amer. Math. Soc., 13 (2000), 411-431.  doi: 10.1090/S0894-0347-00-00328-3.

[1]

Peter Albers, Jean Gutt, Doris Hein. Periodic Reeb orbits on prequantization bundles. Journal of Modern Dynamics, 2018, 12: 123-150. doi: 10.3934/jmd.2018005

[2]

Kei Irie. Dense existence of periodic Reeb orbits and ECH spectral invariants. Journal of Modern Dynamics, 2015, 9: 357-363. doi: 10.3934/jmd.2015.9.357

[3]

Radu Saghin. On the number of ergodic minimizing measures for Lagrangian flows. Discrete and Continuous Dynamical Systems, 2007, 17 (3) : 501-507. doi: 10.3934/dcds.2007.17.501

[4]

Manfred Denker, Samuel Senti, Xuan Zhang. Fluctuations of ergodic sums on periodic orbits under specification. Discrete and Continuous Dynamical Systems, 2020, 40 (8) : 4665-4687. doi: 10.3934/dcds.2020197

[5]

Carlos Arnoldo Morales. A note on periodic orbits for singular-hyperbolic flows. Discrete and Continuous Dynamical Systems, 2004, 11 (2&3) : 615-619. doi: 10.3934/dcds.2004.11.615

[6]

Christian Bonatti, Lorenzo J. Díaz, Todd Fisher. Super-exponential growth of the number of periodic orbits inside homoclinic classes. Discrete and Continuous Dynamical Systems, 2008, 20 (3) : 589-604. doi: 10.3934/dcds.2008.20.589

[7]

Armengol Gasull, Víctor Mañosa. Periodic orbits of discrete and continuous dynamical systems via Poincaré-Miranda theorem. Discrete and Continuous Dynamical Systems - B, 2020, 25 (2) : 651-670. doi: 10.3934/dcdsb.2019259

[8]

César J. Niche. Non-contractible periodic orbits of Hamiltonian flows on twisted cotangent bundles. Discrete and Continuous Dynamical Systems, 2006, 14 (4) : 617-630. doi: 10.3934/dcds.2006.14.617

[9]

Kai Tao. Strong Birkhoff ergodic theorem for subharmonic functions with irrational shift and its application to analytic quasi-periodic cocycles. Discrete and Continuous Dynamical Systems, 2022, 42 (3) : 1495-1533. doi: 10.3934/dcds.2021162

[10]

Alexandre I. Danilenko, Mariusz Lemańczyk. Spectral multiplicities for ergodic flows. Discrete and Continuous Dynamical Systems, 2013, 33 (9) : 4271-4289. doi: 10.3934/dcds.2013.33.4271

[11]

Vadim Kaloshin, Maria Saprykina. Generic 3-dimensional volume-preserving diffeomorphisms with superexponential growth of number of periodic orbits. Discrete and Continuous Dynamical Systems, 2006, 15 (2) : 611-640. doi: 10.3934/dcds.2006.15.611

[12]

Luis Barreira, Christian Wolf. Dimension and ergodic decompositions for hyperbolic flows. Discrete and Continuous Dynamical Systems, 2007, 17 (1) : 201-212. doi: 10.3934/dcds.2007.17.201

[13]

Andreas Strömbergsson. On the deviation of ergodic averages for horocycle flows. Journal of Modern Dynamics, 2013, 7 (2) : 291-328. doi: 10.3934/jmd.2013.7.291

[14]

Francesco Cellarosi, Ilya Vinogradov. Ergodic properties of $k$-free integers in number fields. Journal of Modern Dynamics, 2013, 7 (3) : 461-488. doi: 10.3934/jmd.2013.7.461

[15]

Bryce Weaver. Growth rate of periodic orbits for geodesic flows over surfaces with radially symmetric focusing caps. Journal of Modern Dynamics, 2014, 8 (2) : 139-176. doi: 10.3934/jmd.2014.8.139

[16]

Zhirong He, Weinian Zhang. Critical periods of a periodic annulus linking to equilibria at infinity in a cubic system. Discrete and Continuous Dynamical Systems, 2009, 24 (3) : 841-854. doi: 10.3934/dcds.2009.24.841

[17]

Cecilia González-Tokman, Anthony Quas. A concise proof of the multiplicative ergodic theorem on Banach spaces. Journal of Modern Dynamics, 2015, 9: 237-255. doi: 10.3934/jmd.2015.9.237

[18]

Shrey Sanadhya. A shrinking target theorem for ergodic transformations of the unit interval. Discrete and Continuous Dynamical Systems, 2022  doi: 10.3934/dcds.2022042

[19]

Xiaojun Huang, Yuan Lian, Changrong Zhu. A Billingsley-type theorem for the pressure of an action of an amenable group. Discrete and Continuous Dynamical Systems, 2019, 39 (2) : 959-993. doi: 10.3934/dcds.2019040

[20]

Rodolfo Ríos-Zertuche. Characterization of minimizable Lagrangian action functionals and a dual Mather theorem. Discrete and Continuous Dynamical Systems, 2020, 40 (5) : 2615-2639. doi: 10.3934/dcds.2020143

2020 Impact Factor: 0.848

Metrics

  • PDF downloads (64)
  • HTML views (126)
  • Cited by (0)

[Back to Top]